Abstract and Applied Analysis

Numerical Solution for Elliptic Interface Problems Using Spectral Element Collocation Method

Peyman Hessari, Sang Dong Kim, and Byeong-Chun Shin

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

The aim of this paper is to solve an elliptic interface problem with a discontinuous coefficient and a singular source term by the spectral collocation method. First, we develop an algorithm for the elliptic interface problem defined in a rectangular domain with a line interface. By using the Gordon-Hall transformation, we generalize it to a domain with a curve boundary and a curve interface. The spectral element collocation method is then employed to complex geometries; that is, we decompose the domain into some nonoverlaping subdomains and the spectral collocation solution is sought in each subdomain. We give some numerical experiments to show efficiency of our algorithm and its spectral convergence.

Article information

Source
Abstr. Appl. Anal., Volume 2014, Special Issue (2014), Article ID 780769, 11 pages.

Dates
First available in Project Euclid: 6 October 2014

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1412606199

Digital Object Identifier
doi:10.1155/2014/780769

Mathematical Reviews number (MathSciNet)
MR3228088

Zentralblatt MATH identifier
07023047

Citation

Hessari, Peyman; Kim, Sang Dong; Shin, Byeong-Chun. Numerical Solution for Elliptic Interface Problems Using Spectral Element Collocation Method. Abstr. Appl. Anal. 2014, Special Issue (2014), Article ID 780769, 11 pages. doi:10.1155/2014/780769. https://projecteuclid.org/euclid.aaa/1412606199


Export citation

References

  • R. E. Ewing, “Problems arising in the modeling of processes for hydrocarbon recovery,” in The Mathematics of Reservoir Simulation, pp. 3–34, SIAM, Philadelphia, Pa, USA, 1983.
  • Z. Li, T. Lin, and X. Wu, “New Cartesian grid methods for interface problems using the finite element formulation,” Numerische Mathematik, vol. 96, no. 1, pp. 61–98, 2003.
  • B. F. Nielsen, “Finite element discretizations of elliptic problems in the presence of arbitrarily small ellipticity: an error analysis,” SIAM Journal on Numerical Analysis, vol. 36, no. 2, pp. 368–392, 1999.
  • D. W. Peaceman, Fundamentals of Numerical Reservoir Simulation, Elsevier, 1977.
  • J. N. Reddy, Finite Element Method, McGraw-Hill, New York, NY, USA, 1993.
  • R. J. LeVeque and Z. L. Li, “The immersed interface method for elliptic equations with discontinuous coefficients and singular sources,” SIAM Journal on Numerical Analysis, vol. 31, no. 4, pp. 1019–1044, 1994.
  • Z. Li, “The immersed interface method using a finite element formulation,” Applied Numerical Mathematics, vol. 27, no. 3, pp. 253–267, 1998.
  • B.-C. Shin and J.-H. Jung, “Spectral collocation and radial basis function methods for one-dimensional interface problems,” Applied Numerical Mathematics, vol. 61, no. 8, pp. 911–928, 2011.
  • A. Loubenets, T. Ali, and M. Hanke, “Highly accurate finite element method for one-dimensional elliptic interface problems,” Applied Numerical Mathematics, vol. 59, no. 1, pp. 119–134, 2009.
  • H. Huang and Z. Li, “Convergence analysis of the immersed interface method,” IMA Journal of Numerical Analysis, vol. 19, no. 4, pp. 583–608, 1999.
  • Z. Li and K. Ito, “Maximum principle preserving schemes for interface problems with discontinuous coefficients,” SIAM Journal on Scientific Computing, vol. 23, no. 1, pp. 339–361, 2001.
  • I. T. Angelova and L. G. Vulkov, “High-order finite difference schemes for elliptic problems with intersecting interfaces,” Applied Mathematics and Computation, vol. 187, no. 2, pp. 824–843, 2007.
  • Z. Li, T. Lin, and X. Wu, “New cartesian grid methods for interface problems using the finite element formulation,” Numerische Mathematik, vol. 96, no. 1, pp. 61–98, 2003.
  • M. Hanke and A. Loubenets, “An immersed finite element method and its convergence for elliptic interface problems with discontinuous coefficients and singular sources,” TRITA-CSC-2007:3.
  • D. Y. Kwak, K. T. Wee, and K. S. Chang, “An analysis of a broken ${P}_{1}$-nonconforming finite element method for interface problems,” SIAM Journal on Numerical Analysis, vol. 48, no. 6, pp. 2117–2134, 2010.
  • M. Latige, T. Colin, and G. Gallice, “A second order Cartesian finite volume method for elliptic interface and embedded Dirichlet problems,” Computers and Fluids, vol. 83, pp. 70–76, 2013.
  • Z. G. Seftel, “A general theory of boundary value problems for elliptic systems with discontinuous coefficients,” Ukrainian Mathematical Journal, vol. 18, no. 3, pp. 132–136, 1966.
  • W. J. Gordon and C. A. Hall, “Transfinite element methods: blending-function interpolation over arbitrary curved element domains,” Numerische Mathematik, vol. 21, no. 2, pp. 109–129, 1973.
  • W. J. Gordon and C. A. Hall, “Construction of curvilinear co-ordinate systems and applications to mesh generation,” International Journal for Numerical Methods in Engineering, vol. 7, no. 4, pp. 461–477, 1973. \endinput